How to treat idiopathic intracranial hypertension?
Hi, may I answer your health queries right now ? Please type your query here... I have been diagnosed with Idiopathic Intracranial Hypertension. I have developed numbness, pain and burning sensation in both arms and hands. Could the IIH be causing this problem?
Internal Medicine Specialist, Dr. Malik's Response
Hello and welcome,
Yes, these are symptoms of idiopathic intracranial hypertension. IIH may affect variety of areas in the body. Numbness, pain and burning sensation in both arms and hands can occur in IIH. For many patients Acetazolamide is used to decrease cerebrospinal fluid production. Please, consider if you are taking this medicine it may also cause similar side effects such as muscle pain/cramps, tingling of the hands or feet. These side effects needs further investigation such as testing for blood electrolyte abnormalities.
I hope I have answered your question. Please, feel free to ask me more in HCM if there is anything else you need to know.
Thank you, Malik Amonov MD
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]